Permanent Hair Loss after Chemotherapy

Comments (0)

One of the worst symptoms of chemotherapy for many people is the hair loss. Chemotherapy can cause a person to become terribly ill, but it’s the loss of hair that for many people, particularly women, is the most troubling. Patients who are undergoing chemotherapy are often comforted by the knowledge that the hair loss is only temporary, and once the chemo is done the hair will grow back.

However, some chemo drugs have been shown to cause permanent hair loss and permanent baldness. One of those drugs is called Taxotere. The manufacturer of Taxotere is currently under investigation – it’s believed that the manufacturer had knowledge of the risk of permanent hair loss. The manufacturer failed to properly warn patients of the risk. Because patients were uninformed, they were not given the chance to choose an alternate chemotherapy drug.

Taxotere’s manufacturer is Sanoi-Aventis. The FDA has been investigating the issue, and has changed the label for Taxotere to list alopecia as a side effect of taking the drug. Research published by the National Cancer Research Institute found that 10 to 15 percent of patients taking Taxotere had permanent hair loss. About 75 percent of breast cancer patients who have done chemotherapy have been prescribed Taxotere.

If you or a loved one has taken Taxotere and experienced permanent hair loss, call the personal injury attorneys at Kennedy Hodges at 855-947-0707. You can also learn more about our firm on our Facebook page

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.